Ask a doctor

Is It Safe to Get an AK2 Facial with Accutane Treatment?

I am on my third month of accutane. I was on 10mg for 30 days then 40mg for 30 days and now I'm taking 30mg again for another 30 days. I saw another dermatologist and she said to get the AK2 facial because it will get rid of marks and prevent scarring. Please advise. Thanks!

Doctor Answers (1)

Facials during Accutane may increase chance of complications

+1

I looked online for AK2 facials and was not able to find any results that would describe exactly what it is.  I don't recommend facials during Accutane, as the skin is very fragile and sensitive.  Procedures may increase the chance of scarring.

May I ask why you are getting treatment with Accutane from one dermatologist and seeing another one at the same time?  If you are not happy with how your therapy is going with your present dermatologist, find another one you trust and continue there. If things are going well with your present dermatologist, then continue seeing her/him.  But having two always complicates issues.  Treatments done or prescribed by one may complicate or negate ones prescribed by another, unless each is fully aware of what the other is doing.

Choose one dermatologist and stay with them, at least for the duration of your Accutane treatment.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.